It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-16-2005, 11:48 AM   #1
Newbie
(female)
 
Join Date: Oct 2005
Posts: 1
pawb1956 HB User
Getting off meds

Hi, this is the first time I have posted and wanted to see how others deal with getting off their meds. I have been on Cymbalta since the beginning of the year or towards the end of last year. It isn't helping at all, I'm still depressed, always have been and always will be. I don't like taking meds and want to get off. I'm concerned about what will happen if I just stop, because when I forget to take them or am late taking them, I have dizzies. My psyc doc doesn't recommend getting off them, yeah he makes more money that way! It's costing me too much money and I can't afford it anymore. He gave me some samples to last a while and gave me 30's and 60's. I decided to start the 30's (after taking 60's for most of this time) this week to see how I would feel, have had the dizzies a little, but not like I thought I would. My question is how long should I stay on the 30's before I stop completely. Will my body go into withdrawals? If so, that's why I want to get off the meds, I don't like the way I feel.

Anybody else have similar things going on?

Thanks!

 
Old 10-17-2005, 06:07 AM   #2
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 242
chrismom HB User
Re: Getting off meds

I've heard you have to come off Cymbalta SLOWLY. If they are capsules, try to dump out a little bit more from it each week. It may take several weeks though. Be patient. Withdrawals can be tough on this one.

Chris

 
Sponsors Lightbulb
   
Old 10-17-2005, 10:28 AM   #3
Senior Member
 
Join Date: Aug 2005
Posts: 146
prozack HB User
Re: Getting off meds

Quote:
Originally Posted by pawb1956
Hi, this is the first time I have posted and wanted to see how others deal with getting off their meds. I have been on Cymbalta since the beginning of the year or towards the end of last year. It isn't helping at all, I'm still depressed, always have been and always will be. I don't like taking meds and want to get off. I'm concerned about what will happen if I just stop, because when I forget to take them or am late taking them, I have dizzies. My psyc doc doesn't recommend getting off them, yeah he makes more money that way! It's costing me too much money and I can't afford it anymore. He gave me some samples to last a while and gave me 30's and 60's. I decided to start the 30's (after taking 60's for most of this time) this week to see how I would feel, have had the dizzies a little, but not like I thought I would. My question is how long should I stay on the 30's before I stop completely. Will my body go into withdrawals? If so, that's why I want to get off the meds, I don't like the way I feel.
I tried going off twice.It's very complicated,for me anyways.I hate taking the meds.
I would taper off very slowly,over a period of months.Find a doctor that will help you taper off.
Everybody's body is different.My pdoc told me that none of his patients have successfully went off.That's a load of crap.
Don't let the doctors dictate this area of your mental health.
MIke
Anybody else have similar things going on?

Thanks!
I tried going off twice.It's very complicated,for me anyways.I hate taking the meds.
I would taper off very slowly,over a period of months.Find a doctor that will help you taper off.
Everybody's body is different.My pdoc told me that none of his patients have successfully went off.That's a load of crap.
Don't let the doctors dictate this area of your mental health.

Last edited by prozack; 10-17-2005 at 10:29 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
adult add and meds that help tatted ADD / ADHD 4 04-24-2010 06:56 PM
I am confused-meds or getting worse? k2626 Lyme Disease 2 11-20-2008 12:19 AM
Getting Clean even with chronic nerve pain! Blasterboy Pain Management 11 07-13-2007 03:28 AM
Help! Meds no longer work and pain is getting worse... camw Pain Management 6 06-29-2007 11:51 AM
Severe Pain-getting worse wolfmarket Pain Management 2 03-14-2006 10:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (10), WhistleDixie (10), cuddles1 (9), neveragain444 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 10:20 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!